Home Page
The latest articles, features and news.



Read About...

Adolescence
AIDS/HIV Treatments
Andropause
Assisted Reproduction
Circumcision
Dating
Dicks & History
Enlargement
Fertility
Firefly Talks Dicks
Gay and Bi
Gender
Getting It Up
Male Peculiarities
Paternity
Pecker Problems
Penis Size
Prostate Cancer
Relationships
STDs


Search Articles

Custom Search



Discussion Forums


Q and A
Sexuality
Dating
Size
Pics





19 May 2010
Viagra linked to sudden hearing loss
by George Atkinson

New research from the University of Alabama at Birmingham (UAB) shows an association between sudden hearing loss and the use of the erectile dysfunction drug Viagra.

The research, appearing in Archives of Otolaryngology-Head and Neck Surgery, indicates a potential for long-term hearing loss following use of Viagra - and possibly other erectile dysfunction drugs such as Cialis and Levitra, although results on those drugs are inconclusive. Collectively, these drugs are known as phosphodiesterase type 5 inhibitors (PDE-5i).

"It appears from these findings that the current government warning regarding hearing loss and the use of PDE-5i medications is warranted," said study author Gerald McGwin. "Though there are limitations to this study, it is prudent that patients using these medications be warned about the signs and symptoms of hearing impairment."

While the FDA warned of a possible link several years ago, McGwin's is the first epidemiologic study to evaluate the relationship between PDE-5i drugs and long-term hearing loss. The study found that men who reported use of PDE-5i medications were twice as likely to also report hearing loss as were men who had not used the drugs.

The relationship was strongest for men reporting use of sildenafil (Viagra) over those who used tadalafil (Cialis) or vardenafil (Levitra), a finding he attributed in part to a small sample size for both of the latter drugs. McGwin said the findings indicated an elevated but not statistically significant increase in hearing loss for users of tadalafil and vardenafil.

"PDE-5i medications work in ED patients by their ability to increase blood flow to certain tissues in the body," said McGwin. "It has been hypothesized that they may have a similar effect on similar tissues in the ear, where an increase of blood flow could potentially cause damage leading to hearing loss."

McGwin suggested that additional research regarding the risk from PDE-5i is necessary due to the largely irreversible nature of hearing loss and its impact on quality of life. "The results of the current study in conjunction with a plausible biologic mechanism lend support to the FDA's decision to warn patients about the potential risk posed by PDE-5i use," he noted.

Related:
Viagra And Nosebleeds Linked?
Viagra Linked To Blindness In Some Men
High Level Of Erectile Medication Use In Young Men Surprises Experts
Little Blue Pill, Mighty Big Market

Source: University of Alabama at Birmingham




Home Page    Contact Us    Privacy


Your use of this website indicates your agreement to our terms and conditions of use.
Copyright 2000 - 2012 altPenis.com and its licensors. All rights reserved.